Show simple item record

dc.contributor.authorRahim, Asad
dc.contributor.authorShalet, Stephen M
dc.date.accessioned2010-02-09T17:01:27Z
dc.date.available2010-02-09T17:01:27Z
dc.date.issued1998-04
dc.identifier.citationDoes desensitization to hexarelin occur? 1998, 8 Suppl B:141-3 Growth Horm. IGF Res.en
dc.identifier.issn1096-6374
dc.identifier.pmid10990150
dc.identifier.doi10.1016/S1096-6374(98)80039-7
dc.identifier.urihttp://hdl.handle.net/10541/91671
dc.description.abstractHexarelin, a potent growth hormone (GH)-releasing peptide, is capable of causing profound GH release in normal individuals. If the GH response to hexarelin in humans becomes appreciably attenuated following long-term administration, this would seriously limit the potential therapeutic use of hexarelin and similar agents. The effect of twice-daily subcutaneous injections of hexarelin on GH release was therefore investigated over a period of 16 weeks in 12 healthy elderly individuals. The mean (+/- SEM) areas under the GH curve (AUCGH) at weeks 0, 1, 4 and 16 were 19.1 +/- 2.4, 13.1 +/- 2.3, 12.3 +/- 2.4 and 10.5 +/- 1.8 microg/l/hour, respectively. There was a significant change in AUCGH over the study period (P = 0.0003). Further analysis showed that the decreases in AUCGH at weeks 4 and 16 were significant (P < 0.05 and P < 0.01, respectively) compared with baseline values. Four weeks after completion of the 16-week study period, hexarelin was again administered. On this occasion, AUCGH increased significantly compared with that at week 16 (from 10.5 +/- 1.8 to 19.4 +/- 3.7 microg/l/hour; P < 0.05) and was not significantly different compared with that at week 0. These results show that attenuation of the GH response after long-term hexarelin therapy is partial and reversible.
dc.language.isoenen
dc.subject.meshAged
dc.subject.meshAged, 80 and over
dc.subject.meshArea Under Curve
dc.subject.meshDrug Tolerance
dc.subject.meshFemale
dc.subject.meshHuman Growth Hormone
dc.subject.meshHumans
dc.subject.meshInjections, Subcutaneous
dc.subject.meshInsulin-Like Growth Factor Binding Protein 3
dc.subject.meshInsulin-Like Growth Factor I
dc.subject.meshMale
dc.subject.meshOligopeptides
dc.subject.meshTime Factors
dc.titleDoes desensitization to hexarelin occur?en
dc.typeArticleen
dc.contributor.departmentDepartment of Endocrinology, Christie Hospital NHS Trust, Manchester, UK.en
dc.identifier.journalGrowth Hormone & IGF Researchen
html.description.abstractHexarelin, a potent growth hormone (GH)-releasing peptide, is capable of causing profound GH release in normal individuals. If the GH response to hexarelin in humans becomes appreciably attenuated following long-term administration, this would seriously limit the potential therapeutic use of hexarelin and similar agents. The effect of twice-daily subcutaneous injections of hexarelin on GH release was therefore investigated over a period of 16 weeks in 12 healthy elderly individuals. The mean (+/- SEM) areas under the GH curve (AUCGH) at weeks 0, 1, 4 and 16 were 19.1 +/- 2.4, 13.1 +/- 2.3, 12.3 +/- 2.4 and 10.5 +/- 1.8 microg/l/hour, respectively. There was a significant change in AUCGH over the study period (P = 0.0003). Further analysis showed that the decreases in AUCGH at weeks 4 and 16 were significant (P < 0.05 and P < 0.01, respectively) compared with baseline values. Four weeks after completion of the 16-week study period, hexarelin was again administered. On this occasion, AUCGH increased significantly compared with that at week 16 (from 10.5 +/- 1.8 to 19.4 +/- 3.7 microg/l/hour; P < 0.05) and was not significantly different compared with that at week 0. These results show that attenuation of the GH response after long-term hexarelin therapy is partial and reversible.


Files in this item

This item appears in the following Collection(s)

Show simple item record